Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 102, NWS Wichita, KS

May 20, 2011Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 20, 2011, 8:11 PM CDT for Kingman County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2011, 8:11 PM CDT (01:11 UTC)
Expired
May 20, 2011, 9:15 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Kingman County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 2:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WUUS53 KICT 210111
SVRICT
KSC095-210215-
/O.NEW.KICT.SV.W.0102.110521T0111Z-110521T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR CAIRO...AND MOVING EAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUNNINGHAM...PENALOSA AND WILLOWDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3773 9841 3773 9813 3745 9818 3750 9847
      3773 9847
TIME...MOT...LOC 0110Z 275DEG 16KT 3762 9848
WIND...HAIL <50MPH 1.00IN

$$

BILLINGS
4 follow-up statements
819 
WWUS53 KICT 210120
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
820 PM CDT FRI MAY 20 2011

KSC095-210215-
/O.CON.KICT.SV.W.0102.000000T0000Z-110521T0215Z/
KINGMAN KS-
820 PM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN COUNTY UNTIL 915 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL 
AND DAMAGING WINDS AROUND 60 MPH. THIS THUNDERSTORM WAS LOCATED NEAR 
CUNNINGHAM...OR 6 MILES EAST OF CAIRO...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PENALOSA AND WILLOWDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO FLASH FLOODING. NEVER DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 9841 3773 9813 3745 9818 3750 9847
      3773 9847
TIME...MOT...LOC 0119Z 275DEG 16KT 3762 9843
WIND...HAIL 60MPH 1.50IN

$$

ES
483 
WWUS53 KICT 210136
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT FRI MAY 20 2011

KSC095-210215-
/O.CON.KICT.SV.W.0102.000000T0000Z-110521T0215Z/
KINGMAN KS-
836 PM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN COUNTY UNTIL 915 PM CDT...

AT 831 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZED HAIL 
AND DAMAGING WINDS AROUND 60 MPH. THIS THUNDERSTORM WAS LOCATED NEAR 
CUNNINGHAM...OR 10 MILES EAST OF CAIRO...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PENALOSA AND WILLOWDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO 
AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3773 9841 3773 9813 3745 9818 3750 9847
      3773 9847
TIME...MOT...LOC 0135Z 275DEG 16KT 3759 9835
WIND...HAIL 60MPH 1.50IN

$$

ES
907 
WWUS53 KICT 210157
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT FRI MAY 20 2011

KSC095-210215-
/O.CON.KICT.SV.W.0102.000000T0000Z-110521T0215Z/
KINGMAN KS-
857 PM CDT FRI MAY 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN COUNTY UNTIL 915 PM CDT...

AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 
MPH. THIS THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF KINGMAN AND 
MOVING EAST AT 25 MPH. PENNY SIZED HAIL MAY OCCUR WITH THESE DAMAGING
WINDS. THE THUNDERSTORM IS STEADILY ACCELERATING.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL KINGMAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY...SO DO NOT DRIVE INTO 
AREAS WHERE WATER COVERS THE ROAD...ESPECIALLY AT NIGHT!

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3773 9841 3773 9813 3745 9818 3750 9847
      3773 9847
TIME...MOT...LOC 0155Z 277DEG 20KT 3758 9820
WIND...HAIL 60MPH 0.75IN

$$

ES
842 
WWUS53 KICT 210214
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT FRI MAY 20 2011

KSC095-210222-
/O.EXP.KICT.SV.W.0102.000000T0000Z-110521T0215Z/
KINGMAN KS-
914 PM CDT FRI MAY 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KINGMAN COUNTY WILL
EXPIRE AT 915 PM CDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
HOWEVER...GUSTY WINDS AROUND 40 MPH ARE STILL POSSIBLE FROM THIS 
THUNDERSTORM.

STRONG THUNDERSTORMS MAY REDEVELOP...AND SEVERE THUNDERSTORM WATCH 
NUMBER 314 REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3773 9841 3773 9813 3745 9818 3750 9847
      3773 9847
TIME...MOT...LOC 0212Z 277DEG 20KT 3757 9808

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:39 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 20, 6:39 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT FRI MAY 20 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

ANOTHER LOW CONFIDENCE FORECAST WEAK INSTABILITY AND SUFFICENT
MESOSCALE CONVECTION TO MODULATE OTHERWISE DECENT SYNOPTIC SCALE
FORCING. WITH INSTABILITY LESS THAN YESTERDAY...SUSPECT STORMS MAY
WEAKEN A BIT EARLIER...ALTHOUGH EAST/WEST BOUNDARY IN CENTRAL KS MAY
DEVELOP OR KEEP STORMS GOING AROUND MIDNIGHT. THIS WOULD PRIMARILY
AFFECT KRSL/KSLN. SATURATED LOW LEVELS WILL RESULT IN WIDESPREAD MVFR
CEILINGS AND POSSIBLY MVFR FOG. THIS SHOULD BURN OFF AROUND MIDDAY
SAT. WHILE SOME POTENTIAL FOR ADDITIONAL CONVECTION TOMORROW
AFTERNOON MAINLY AT KCNU...EXACT LOCATION/TIMING IS PROBLEMATIC
AND WILL LEAVE OUT FOR NOW. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 337 PM CDT FRI MAY 20 2011/

DISCUSSION...

FORECAST HIGHLIGHT:
STRONG-SEVERE TSRA POTENTIAL EXISTS THROUGHOUT THE WEEKEND.

TONIGHT:
TSRA ARE DEVELOPING ALONG A DRYLINE EXTENDING S FROM A SFC LOW CENTERED
OVER NW KS TO ALONG WRN OK/TX PANHANDLE BORDER. AIRMASS ALONG BOUNDARY
IS DESTABILIZING QUICKLY AS EVIDENCED BY MLCAPES TO ~1,000 J/KG WHICH IS
AN INCREASE OF ~600 J/KG SINCE 12 NOON. AREA PROFILERS DEPICT SUBTLE
DEEP-LAYER DIRECTIONAL SHEAR BUT WITH DEEP-LAYER SHEAR OF 50-60KTS OVER
MOST OF CNTRL KS SVR TSRA ARE LIKELY IN THESE AREAS FOR WHICH SVR #314
IS IN EFFECT TIL 10PM. NEARLY STACKED MID-UPR LOW REMAINS ANCHORED OVER
WY/SD BORDER...AS SUCH UPR-DECK DIRECTIONAL DIFFLUENCE WILL GRADUALLY
INCREASE...TO THEREBY INCREASE CHANCES FOR SVR TSRA LATE THIS AFTERNOON
THROUGH LATE THIS EVENING. (AND LIKELY BEYOND...SO STAY TUNED.) WITH
NEARLY UNIDIRECTIONAL MID-UPR FLOW THRU LATE EVENING ECHO-TRAINING
POTENTIAL IS HIGH OCNE AGAIN. THEREFORE CHANCES EXIST FOR FURTHER FLASH
FLOODING IN PARTS OF CNTRL KS WHERE 3 TO 5 INCHES OF RAIN OCCURRED LAST
NIGHT WITH THE HIGHEST AMOUNTS OCCURRING IN RUSSELL & LINCOLN COUNTIES.

SAT-SUNDAY NIGHT:
CHANCES FOR FURTHER SVR TSRA ARE INCREASING SAT AFTERNOON & EVENING AS
HEATING WILL ONCE AGAIN INTERACT WITH RICH LWR-DECK MOISTURE TO INDUCE
RENEWED +TSRA DEVELOPMENT...ESPECIALLY OVER ERN KS. AS SUCH POPS HAVE
BEEN INCREASED TO ~40% OVER ERN HALF OF KICT COUNTRY WHERE LI'S WILL
REACH -10 TO -12 & SBCAPES OF 2,000-2,500 J/KG ARE PROJECTED SAT
AFTERNOON & EVENING. IN ADDITION...A DISCERNIBLE MID-LVL SHORTWAVE IS
SCHEDULED TO MOVE E ACROSS KS ENHANCING LIFT. AFTER BRIEF INTERMISSION
ON SUN...TSRA SHOULD RETURN SUNDAY NGT AS YET ANOTHER MID-LVL SHORTWAVE
WILL SCOOT E ACROSS KS. THE WAVE WILL SWEEP A COLD FRONT SE ACROSS KICT
COUNTRY LATE SUNDAY NIGHT THAT SHOULD DECELERATE AS IT APPROACHES THE KS
OK BORDER MON MORNING AS THE WAVE SURGES E ACROSS THE MS VALLEY.

NEXT WEEK:
UNSETTLED WEATHER WILL CONTINUE THRU WED NGT AS THE AFORE-MENTIONED UPR
DECK LOW FILLS & MOVES E ACROSS THE NRN PLAINS & SRN ONTARIO. THIS WILL
INDUCE THE SFC FRONT TO STALL NEAR KS/OK BORDER & WITH A SERIES OF MID
TO UPR SHORTWAVES CROSSING KS...PERIODS OF TSRA WILL CONTINUE TIL WED
NGT. AT THAT TIME AN AMPLIFYING MID-UPR RIDGE WILL VENTURE ACROSS THE
NRN & CNTRL ROCKIES...THEREBY FORCING A WEAK SFC HIGH TO SPREAD ACROSS
THE CNTRL PLAINS.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRATI-FORM SHOWERS ON THE BACK SIDE OF THE DEPARTING MCS WILL
CONTINUE TO AFFECT SOUTHEAST KANSAS INTO MID-AFTERNOON. THIS
WILL KEEP AT LEAST MVFR CIGS AND OCCASIONAL VSBYS AT KCNU.
OTHERWISE RENEWED SCATTERED CONVECTION IS EXPECTED ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS BY MID TO LATE AFTERNOON.
OCCASIONAL MVFR CIGS WILL ALSO AFFECT AREAS WEST OF THE KANSAS
TURNPIKE THROUGH THE AFTERNOON. THE MOIST SOUTHERLY BOUNDARY
LAYER FLOW EAST OF THE SURFACE FRONT IS EXPECTED TO MAINTAIN
MVFR CIGS OR RE-DEVELOPMENT LATE IN THE NIGHT INTO SATURDAY
MORNING...AFFECTING AREAS MAINLY ALONG/EAST OF A KSLN-KICT LINE.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  83  60  88 /  50  30  10  10
HUTCHINSON      59  83  58  88 /  50  40  20  10
NEWTON          61  83  59  87 /  50  40  20  10
ELDORADO        62  82  60  87 /  50  30  20  20
WINFIELD-KWLD   62  83  62  88 /  50  20  10  10
RUSSELL         55  82  56  83 /  50  30  20  10
GREAT BEND      55  83  56  85 /  50  30  10  10
SALINA          60  83  57  85 /  50  40  30  10
MCPHERSON       59  83  57  87 /  50  40  20  10
COFFEYVILLE     65  82  65  85 /  80  30  20  20
CHANUTE         64  81  63  85 /  80  40  30  20
IOLA            63  81  63  85 /  80  40  30  20
PARSONS-KPPF    64  81  64  85 /  80  40  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 20, 4:37 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT FRI MAY 20 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-212145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
437 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLFBALL-SIZED HAIL...60
TO 70 MPH WINDS ARE LIKELY OVER CENTRAL AND SOUTH-CENTRAL KANSAS.
THE SEVERE THUNDERSTORMS MAY ALSO PRODUCE VERY HEAVY RAINS THAT MAY
CAUSE FURTHER FLASH FLOODING. NUMEROUS THUNDERSTORMS PRODUCING
PRIMARILY 50 MPH GUSTS WILL OCCUR OVER SOUTHEAST KANSAS...ESPECIALLY
THIS EVENING.

AREAL AND SOME RIVER AND SMALL STREAM FLOODING WILL CONTINUE TO
AFFECT PARTS OF CENTRAL KANSAS THIS EVENING...ESPECIALLY IN LINCOLN
COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCES FOR SEVERE THUNDERSTORMS ARE INCREASING FOR MOST AREAS
SATURDAY AFTERNOON AND EVENING...WHERE HAIL AS LARGE AS GOLFBALLS
ARE THE PRIMARY THREAT. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL
ARRIVE SUNDAY AFTERNOON AND CONTINUE SUNDAY NIGHT...ESPECIALLY FOR
SOUTHEAST KANSAS...WHERE HAIL UP TO GOLFBALL-SIZED IS ONCE AGAIN
THE PRIMARY THREAT.

SEVERE THUNDERSTORMS ARE ALSO POSSIBLE FOR MOST AREAS FROM MONDAY
AFTERNOON THRU TUESDAY NIGHT. AT THIS TIME IT APPEARS THE AREAS AT
GREATEST RISK FOR SEVERE THUNDERSTORMS DURING THESE PERIODS ARE
SOUTH-CENTRAL AND SOUTHEAST KANSAS. DETAILS REGARDING THE SEVERE
WEATHER THREAT WILL COME INTO BETTER FOCUS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR AREAS
GENERALLY WEST OF I-135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Special weather statement, May 20, 4:32 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT FRI MAY 20 2011

KSZ047-202200-
BARTON-
432 PM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALBERT...OR 11 MILES WEST OF GREAT BEND...
AND MOVING NORTH AT 30 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Local storm report, May 20, 5:12 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FLASH FLOOD      1 W LINCOLN             39.04N 98.17W
05/20/2011                   LINCOLN            KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT THE SALINE RIVER IS OUT
            OF ITS BANKS.

0438 PM     FLASH FLOOD      2 W LINCOLN             39.04N 98.19W
05/20/2011                   LINCOLN            KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS THAT SPILLMAN CREEK IS OUT OF
            ITS BANKS.

&&

DUNTEN
Special weather statement, May 20, 6:05 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
605 PM CDT FRI MAY 20 2011

KSZ033-202330-
LINCOLN-
605 PM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN COUNTY...

AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SYLVAN GROVE...OR 13 MILES WEST OF
LINCOLN...AND MOVING NORTHEAST AT 30 MPH.

IN ADDITION TO LOCALLY HEAVY RAIN...PENNY TO NICKEL SIZE HAIL IS
POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

MCGUIRE
Local storm report, May 20, 6:33 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             TURON                   37.81N 98.43W
05/20/2011  E0.88 INCH       RENO               KS   PUBLIC

&&

DUNTEN
Local storm report, May 20, 6:38 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             2 W LANGDON             37.85N 98.36W
05/20/2011  E1.50 INCH       RENO               KS   STORM CHASER

&&

DUNTEN
Special weather statement, May 20, 7:10 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT FRI MAY 20 2011

KSZ067-210045-
RENO-
710 PM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TURON...OR 6 MILES EAST OF PRESTON...AND
MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:49 AM CDTAreal Flood WarningICTLincoln14 hr
May 21, 8:44 AM CDTRiver Flood WarningICTLincoln28 hr
May 21, 6:58 PM CDTSevere Thunderstorm WarningICTChase, Marion62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.